Hail, Washington
- When
- April 10, 10:00 PM CST
- Where
- Washington County, Fayetteville
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.070, -94.170
A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwest Arkansas. Thunderstorms developed along this boundary, a few of which produced large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwest Arkansas. Thunderstorms developed along this boundary, a few of which produced large hail and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 6:57 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN APR 10 2011
.UPDATE...
FORECAST WAS UPDATED TO INCLUDE TORNADO WATCH AND TO ADJUST POPS
THIS EVENING BASED ON LATEST SHORT-TERM MODEL GUIDANCE. SEE
DISCUSSION BELOW.
&&
.DISCUSSION...
THE DRYLINE HAS FOR ALL INTENT AND PURPOSES STALLED JUST TO THE
SOUTH AND EAST OF TULSA AND POINTS BACK TO THE SOUTHWEST. THE
DRYLINE STILL HAS SOME EASTWARD MOVEMENT ON THE NORTHERN END UP
TOWARD THE MIAMI AREA. CELLS THAT HAVE GONE UP ALONG THE DRYLINE
SO FAR THIS EVENING HAVE NOT BEEN IMPRESSIVE...THERE HAS BEEN SOME
CELL SPLITS...BUT SO FAR NOT MUCH MOVEMENT OFF OF THE BOUNDARY AS
OF YET. IF A RIGHT MOVER CAN MATERIALIZE...AN ISOLATED TORNADO
COULD OCCUR.
NOW TO THE QUESTION OF CONVECTIVE CHANCES. THE LATEST SHORT-TERM
MODEL GUIDANCE SUGGESTS THAT THE ONGOING ACTIVITY WILL REMAIN
WIDELY SCATTERED INTO THE EVENING. CONVECTION NOW ORGANIZING OVER
NORTH CENTRAL TX...IN ASSOCIATION WITH THE APPROACH OF THE UPPER
TROUGH OVER WEST TX...WILL BECOME MORE LINEAR IN NATURE AND LIFT
NORTHEAST INTO SOUTHEAST OK LATE THIS EVENING...AND INTO NW AR
MAINLY AFTER MIDNIGHT. I HAVE LOWERED POPS OVER NW AR THIS EVENING
BASED ON THIS REASONING.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 72 43 76 / 20 10 0 0
FSM 59 72 45 76 / 70 20 0 0
MLC 55 73 44 77 / 60 10 0 0
BVO 49 71 41 75 / 20 10 0 0
FYV 55 68 38 72 / 60 20 0 0
BYV 53 67 40 71 / 70 30 0 0
MKO 55 71 43 75 / 50 10 0 0
MIO 51 69 39 74 / 30 20 0 0
F10 55 72 44 75 / 30 10 0 0
HHW 60 75 45 77 / 70 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066.
AR...NONE.
&&
LONG TERM....30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT SUN APR 10 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 925 PM CDT SUN APR 10 2011 ...SEVERE STORMS POSSIBLE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED FROM SOUTH CENTRAL INTO NORTHEAST OKLAHOMA THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO IS REMOTELY POSSIBLE IF A RIGHT MOVER CAN MATERIALIZE. RAINFALL AMOUNTS COULD TOP A HALF INCH TO AS MUCH AS AN INCH LOCALLY...MAINLY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS AMOUNT OF RAIN WOULD LIKELY NOT CAUSE FLOODING ISSUES...ESPECIALLY GIVEN THE RECENT DROUGHT CONDITIONS. THE STORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE AND MOVE OUT OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA BY EARLY MONDAY MORNING. THE FIRE DANGER HAS DECREASED AS WINDS HAVE SUBSIDED ACROSS THE ENTIRE AREA THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...HIGH FIRE DANGER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP THE FIRE DANGER HIGH AND NEAR VERY HIGH WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA. A HIGH OR VERY HIGH FIRE DANGER WILL CONTINUE THROUGH MUCH OF NEXT WEEK DUE TO THE ONGOING DRY CONDITIONS. THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AT THIS TIME...THE SEVERE RISK APPEARS LOW. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN APR 10 2011
OKZ058-062-063-110145-
DELAWARE OK-MAYES OK-OTTAWA OK-
810 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES
AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...SPAVINAW...STRANG...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3685 9463 3649 9462 3624 9506 3643 9516
3652 9504 3652 9501 3654 9501
TIME...MOT...LOC 0109Z 230DEG 45KT 3644 9491SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SUN APR 10 2011
OKZ066>068-070-110230-
CHEROKEE OK-MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
853 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OKMULGEE AND SOUTHEASTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND WESTERN CHEROKEE
AT 853 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOYNTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ERAM...HULBERT...WAGONER...CHOSKA...
TULLAHASSEE...PORTER...OKAY...REDBIRD...BOYNTON...JAMESVILLE...TAFT
AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3594 9503 3557 9578 3569 9587 3608 9544
3608 9539
TIME...MOT...LOC 0153Z 223DEG 45KT 3569 9568SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT SUN APR 10 2011
OKZ062-063-067-068-110300-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
935 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER...SOUTHERN DELAWARE AND MAYES
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
AT 935 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MURPHY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...MAZIE...
MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...SALINA...SPAVINAW...
STRANG...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3646 9463 3596 9529 3612 9541 3652 9505
3652 9501 3656 9501
TIME...MOT...LOC 0235Z 218DEG 49KT 3615 9527SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT SUN APR 10 2011
OKZ068-069-110400-
ADAIR OK-CHEROKEE OK-
1014 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF COOKSON...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3617 9456 3576 9449 3567 9493 3579 9503
TIME...MOT...LOC 0314Z 238DEG 47KT 3581 9484
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL BARON 35.92N 94.62W
04/10/2011 E0.75 INCH ADAIR OK EMERGENCY MNGR
&&
PBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT SUN APR 10 2011
OKZ049-073-075-110430-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1048 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 1048 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
BLANCO...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW AND BACHE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3451 9579 3452 9578 3451 9573 3455 9568
3459 9568 3459 9588 3460 9589 3466 9589
3504 9554 3479 9523 3448 9578
TIME...MOT...LOC 0348Z 225DEG 46KT 3460 9578
LACYThe Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were broken by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291126, 295770, 291128.